Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Having anxiety and ADHD. Taking Lexapro. What is the side effects of Lexapro ? Concerned ?

My son is 19 and has anxiety and ADHD. His doctor prescribed Lexapro (10 mg) and he has been doing a lot better. He is not on ADHD meds right now. He has taken them in the past, but does not like how they make him feel. His doctor thought he should get his anxiety straightened out and then work with the ADHD later.

He is also a very good long distance runner. He is in college and even though he goes to practices, he is not running very well at his meets. Would the Lexapro cause him to lose his ability to compete (or cause him to slow down)? He said he feels kind of heavy when he is running. He looks like he is running through mud. Please let me know if this is a side effect of Lexapro. Thank you.

Concerned Mom
Asked On : Fri, 12 Apr 2013
Answers:  1 Views:  110
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Pediatrician 's  Response
Dear user,

Lexapro (Escitalopram) is indicated for the treatment of depression, but is also used by doctors for anxiety, such as the one your son has. The official prescribing information mentions dizziness, somnolence, increased sweating, tiredness and also many other side effects such as a reduced sex drive, absence of ejaculation, absence of orgasms, etc. If your son is sexually active, such side effects can affect his performance not only during sex but also during other activities such as daily living, sports, etc.

- Dr. Taher
Answered: Wed, 29 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor